Texas, 2007Flash Flooding and Damaging Wind in Texas, August 1 to 2, 2007
August 1 to 2, 2007 · NWS FWD · 7 events in 6 counties and zones
A very moist and unstable airmass produced scattered showers and thunderstorms two days in a row. A weak synoptic boundary and an upper level disturbance also helped convection develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and unstable airmass produced scattered showers and thunderstorms two days in a row. A weak synoptic boundary and an upper level disturbance also helped convection develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 1:49 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 1:49 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT WED AUG 1 2007
.DISCUSSION...
CONVERGENCE ALONG THE STATIONARY BOUNDARY BISECTING OUR CWA HAS
SHARPENED THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.
PRECIP HAS FORMED RIGHT ALONG THE BOUNDARY FROM THE GULF COAST
INTO THE TX PANHANDLE. ALL THE STORMS ALONG THE BOUNDARY ARE MOVING
SOUTHEAST...AND ONE OF THE MAIN CONCERNS WILL BE FLOODING DUE TO
TRAINING ECHOES AND HEAVY RAIN PRODUCING CELLS.
LITTLE CHANGE IN THE OVERALL FORECAST ANALYSIS OVER THE NEXT 7
DAYS. PWATS WILL REMAIN ABOVE NORMAL...BUT WILL SHOW A GRADUAL
DRYING TREND. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
ONCE AGAIN TOMORROW...WITH MORE WIDELY SCATTERED ACTIVITY ON
FRIDAY. THE REGION WILL EXPERIENCE A REPRIEVE IN PRECIP BEGINNING
THIS WEEKEND.
BY MONDAY...MID LEVEL HIGH WILL ANCHOR OVER THE WESTERN GULF COAST
STATES. SFC HIGH OFF THE TX GULF COAST WILL RESULT IN
SOUTHWESTERLY /DRIER/ LOW LEVEL TRAJECTORIES FOR NORTH TEXAS. WITH
MORE SCATTERED CLOUD COVER AND DRIER AIR...THE LUXURY OF BELOW
NORMAL TEMPERATURES WILL COME TO AN END. HIGHS WILL CONTINUE TO
WARM EACH DAY...AND FLIRT WITH THE CENTURY MARK ON AN AFTERNOON
BASIS STARTING SUNDAY.
SCHULTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 95 75 97 76 / 40 40 10 20 10
WACO, TX 75 95 75 97 75 / 30 50 20 20 10
PARIS, TX 73 93 73 94 72 / 20 30 10 20 10
DENTON, TX 74 93 74 95 73 / 40 40 10 20 10
MCKINNEY, TX 74 92 73 95 74 / 40 40 10 20 10
DALLAS, TX 76 95 76 96 76 / 40 40 10 20 10
TERRELL, TX 74 93 73 96 73 / 40 40 10 20 10
CORSICANA, TX 74 93 74 96 73 / 40 50 20 20 10
TEMPLE, TX 74 95 74 96 74 / 30 40 20 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 2:03 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 1 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE POSSIBLE.
THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ALONG A LINE FROM
JACKSBORO TO THE METROPLEX TO CENTERVILLE...BUT SCATTERED
THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS THROUGH FRIDAY...GENERALLY IN THE AFTERNOON AND
EVENING HOURS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR FLOODING.
SCHULTZ
In the hours before
Special weather statement, Aug 1, 1:44 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT WED AUG 1 2007
TXZ102-118-012015-
WISE TX-TARRANT TX-
244 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES NORTHEAST OF
BRIAR...MOVING SOUTHEAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BLUE
MOUND...BOYD...EAGLE MOUNTAIN...HASLET...PECAN ACRES...SAGINAW.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3304 9738 3319 9748 3315 9760 3303 9755
3278 9740 3288 9722Special weather statement, Aug 1, 4:00 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED AUG 1 2007
TXZ119-012230-
DALLAS TX-
500 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL DALLAS COUNTY
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF HUTCHINS...OR 4 MILES WEST OF
BALCH SPRINGS...NEARLY STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS AND MESQUITE.
VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3279 9660 3279 9676 3266 9676 3266 9661
Thunderstorm Wind, Dallas
- When
- August 1, 4:17 PM CST
- Where
- Dallas County, 1.5 mi NNE of Richardson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.970, -96.710
Large tree limbs were blown down near Central Expressway.
Flash Flood, Dallas
- When
- August 1, 5:00 PM CST to 6:30 PM CST
- Where
- Dallas County, Richardson to Seagoville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.950, -96.720
Northwest Highway was barricaded in downtown Dallas, and a portion of Hall Road at Heard Park was closed due to flooding in Seagoville. About eight inches of water was across Central Expressway in Richardson.
Flash Flood, Wise
- When
- August 1, 5:00 PM CST to 7:00 PM CST
- Where
- Wise County, Decatur
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.230, -97.600
A few roads were flooded and one high water rescue was needed on Highway 380 in town.
Flash Flood, Kaufman
- When
- August 1, 5:12 PM CST to 6:45 PM CST
- Where
- Kaufman County, 0.9 mi SW of Terrell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.720, -96.290
Highway 34 was closed due to cars stalled in high water.
Flash Flood, Johnson
- When
- August 2, 5:00 AM CST to 7:00 AM CST
- Where
- Johnson County, Burleson
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 32.530, -97.320
CR 528 was barricaded after fire fighters performed a high water rescue and retrieved a vehicle which was driven into deep water.
Flash Flood, Stephens
- When
- August 2, 11:42 AM CST to 1:30 PM CST
- Where
- Stephens County, Breckenridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -98.900
City streets experienced flooding.
Flash Flood, Bell
- When
- August 2, 4:00 PM CST to 6:00 PM CST
- Where
- Bell County, 0.59 mi W of Temple to Holland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.100, -97.360
Flooding occurred along Interstate 35 in Temple and on several roads in Holland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48222, 48219, 48223, 48221, 48228, 49061, 49062.